Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes severe muscle spasms despite taking medication?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1983
Answered : 903 Questions
Question
HI I AM A VERY FIT AND HEALTHLY 55 YR OLD DANCER. I AM HAVING EXTREMELY SEVERE MUSCLE SPASMS. EVERY FEW DAYS THEY CHANGE POSITIONS. BEHIND MY RIGHT SHOULDER BLADE TO LEFT TO RIGHT HIP AND THEN LEFT HIP. MORNING IS BARABLE AFTER I STRUGGLE FOR THE FIRST HOUR.BY MID AFTERNOON I CAN BARELY BREATHE. NIGHTS ARE HORRIBLE I TRIED NUMEROUS ALTERNATIVE THINGS AND FINALLY WENT TO THE HOSPITAL YESTERDAY. THEY DID XRAYS, BLOOD WORK AND CAT SCAN. I WAS HOPING IT WAS KIDNET STONES JUST TO HAVE A DIAGNOSIS. THEY PUT ME ON AN ANTI INFLAMMATORY IV AND VALIUM. I FELT CONSIDERABLY BETTER BUT FEEL APART LAST NIGHT AGAIN. I AM STARTING TO GET CONCERNED THEY GAVE ME PREGNOSONE, CARAISOPRODOL AND TRAMADOL. I HAVE A REALLY BAD HEADACHE THAT STARTED LAST NIGHT. I ASSUME FRON THE MEDS. FEELS LIKE A HANGOVER. ANY THOUGHTST
Wed, 9 May 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Gopal Goel 12 minutes later
Brief Answer:
Could be deficiency of vit D or Vitamin B12.

Detailed Answer:
Hi I am Dr Gopal Goel Orthopedic Surgeon.
By your description of pain and its pattern , In my opinion the pain is due to some metabolic condition like deficiency of Vitamin D / B12 or diabetes.
I suggest that you get S vitamin D3 and B12 levels and Blood sugar Fasting and after meals.
Start Vit D3 60K once a week and a combination of pregabalin + methycobalamine. ,along with pain killers ( as and when required).
Yes ,the hangover could be due to medicine's side effects .
Please let us know the results of Blood tests also.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor